Alert archive / Maine / Gale Warnings in 2012
Gale Warning 20, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Dec 27, 2012, 6:47 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2012, 6:47 PM EST (23:47 UTC)
- Expired
- Dec 28, 2012, 2:35 PM EST
- In force
- 20 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
018 WHUS71 KCAR 272347 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 647 PM EST THU DEC 27 2012 ANZ050>052-280800- /O.CAN.KCAR.SR.W.0003.000000T0000Z-121228T0000Z/ /O.NEW.KCAR.GL.W.0020.121227T2347Z-121228T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 647 PM EST THU DEC 27 2012 ...GALE WARNING IN EFFECT UNTIL 1 PM EST FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORCROSS
4 follow-up statements
512 WHUS71 KCAR 280223 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 923 PM EST THU DEC 27 2012 ANZ050>052-281000- /O.CON.KCAR.GL.W.0020.000000T0000Z-121228T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 923 PM EST THU DEC 27 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT...BECOMING NW. SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORCROSS
964 WHUS71 KCAR 280724 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 224 AM EST FRI DEC 28 2012 ANZ050>052-281530- /O.EXT.KCAR.GL.W.0020.000000T0000Z-121229T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 224 AM EST FRI DEC 28 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
693 WHUS71 KCAR 281026 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 526 AM EST FRI DEC 28 2012 ANZ050>052-281830- /O.CON.KCAR.GL.W.0020.000000T0000Z-121229T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 526 AM EST FRI DEC 28 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
599 WHUS71 KCAR 281935 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 235 PM EST FRI DEC 28 2012 ANZ050>052-290345- /O.CAN.KCAR.GL.W.0020.000000T0000Z-121229T0000Z/ /O.NEW.KCAR.SC.Y.0077.121228T1935Z-121229T0900Z/ /O.NEW.KCAR.GL.A.0011.121230T1400Z-121231T1500Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 235 PM EST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:04 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Dec 27, 3:04 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
304 PM EST THU DEC 27 2012
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE GULF OF MAINE TONIGHT...THEN
TRACK ACROSS NOVA SCOTIA FRIDAY. THIS STORM WILL BRING A
SIGNIFICANT SNOW EVENT TO MUCH OF THE REGION THROUGH TONIGHT AND
INTO FRIDAY MORNING. ANOTHER STORM SYSTEM WILL PASS SOUTH OF THE
AREA LATER SATURDAY AND SATURDAY NIGHT.
&&
.NEAR TERM /THROUGH FRIDAY/...
STORM CNTR NR CAPE COD ATTM W/ SNOW HAVING OVERSPREAD PRETTY MUCH
ALL OF OUR FA ATTM... NOT MAKING ANY MAJOR CHANGES TO THIS PCKG AS
THE LATEST MODEL GUIDANCE AND TRENDS REMAIN CONSISTENT W/ WHAT HAS
BEEN EXPECTED. MADE A FEW MINOR TWEAKS TO POPS/QPF/SNOW AND WND
GRIDS BUT LITTLE CHANGE TO THE OVERALL FCST W/ ALL CURRENT WRNGS
CONTD...
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
INTENSE LOW PRESSURE EAST OF NOVA SCOTIA WILL CONTINUE TO MOVE TO
THE EAST SATURDAY. AT THE SAME TIME WEAK HIGH PRESSURE WILL BUILD
IN FROM THE WEST AND CREST OVER THE STATE MID DAY SATURDAY. LOW
PRESSURE WILL INTENSIFY OVER THE ATLANTIC SOUTH OF NEW ENGLAND
SATURDAY EVENING THEN MOVE NORTHEAST ACROSS THE OUTER PORTION OF
THE GULF OF MAINE EARLY SUNDAY. ECMWF AND MOST GFS ENSEMBLE
PERTURBATIONS BRING THIS SYSTEM SOMEWHAT CLOSER. THIS ENSEMBLE
TREND HAS CONTINUED NOW FOR MULTIPLE RUNS...SO WILL INCREASE POPS
ALONG COAST TO LIKELY SATURDAY EVENING. FOR POPS HAVE USED A BLEND
OF THE NAM12...GFS40...SREF AND ECMWF. FOR QPF SAME COMBINATION.
THE TEMPERATURE AND DEW POINT GENERATED FROM GMOS. WINDS FROM
BLEND OF GMOS AND NAM12.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
INTENSE LOW PRESSURE OVER MARITIMES MONDAY WILL CONTINUE TO DRIFT
TO THE EAST AS STRONG RIDGE BUILDS IN FROM WEST AND CREST OVER
STATE DURING EVENING. LOW PRESSURE MOVE ACROSS NORTHERN MAINE
LATER TUESDAY NIGHT FOLLOW BY STRONG NORTHWEST FLOW TUESDAY. HIGH
PRESSURE WILL THEN BUILD IN WEDNESDAY. A STRONG COLD FRONT WILL
APPROACH FROM THE WEST THURSDAY THEN CROSS THE AREA THURSDAY NIGHT
FOLLOWED BY MUCH COLDER AIR. HAVE INITIALIZED ALL GRIDS WITH GMOS.
WILL ADJUST POPS...SKY AND TEMPERATURE GRIDS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: WDSPRD IFR W/ SNOW AND OCNL BLSN WILL CONT UNTIL LATE
TNGT ACROSS DOWNEAST AREAS AND INTO FRI AM ACROSS THE N... VFR
CONDS SHOULD DVLP ACROSS THE SRN TAF SITES ERLY FRI AM AND ACROSS
THE NRN TAF SITES BY FRI AFTN...
SHORT TERM: EXPECT VFR CONDITIONS SATURDAY AND SUNDAY IN NORTH.
MVFR/IFR CONDITIONS POSSIBLE KBGR AND KBHB SATURDAY NIGHT AND
SUNDAY. EXPECT VFR CONDITIONS MONDAY. FOR TUESDAY EXPECT VFR
CONDITIONS KBGR AND KBHB AND MVFR CONDITIONS NORTH.
&&
.MARINE...
NEAR TERM: WILL CONT STORM WRNGS INTO THIS EVE... WNDS HAVING A
TUF TIME REACHING STORM FORCE YET BUT LOW PRES STILL CNTRD SW OF
THE WATERS NR CAPE COD W/ VRY STRONG ENE WNDS TO THE NE OF THIS
STORM STILL TO CROSS THE WATERS NXT FEW HRS... THEREAFTER...WNDS
SHOULD DROP OFF CONSIDERABLY THIS EVE AS THE LOW CNTR PASSES JUST
S OF THE WATERS BY MDNGT THEN PICK UP AGAIN BY LATE NGT/ERLY AM AS
THE SFC PRES GRADIENT INCREASES ONCE AGAIN. WILL LIKELY NEED GLWS
FROM LATE TNGT/ERLY FRI INTO FRI AFTN...
SHORT TERM: HAVE USED A 50/50 BLEND OF THE NAM12 AND GFS40 FOR
WIND GRIDS UNTIL LATE SUNDAY THEN TRANSITION TO GMOS WINDS. FOR
WAVES: LONG PERIOD WAVE GROUP FROM PREVIOUS SYSTEM...4 FEET/10-12
SECONDS FROM 165 DEGREES. THIS WILL BE ACCOMPANIED BY OFF SHORE
LOCAL WAVES 3 TO 4 FEET. SUSPECT LONG PERIOD WAVES UNDER-DONE BY
WNA SO WILL INCREASE 1 FOOT THROUGH SATURDAY. A CURRENT TIME
EXPECT NEXT SYSTEM LATER SATURDAY WILL PASS OFF-SHORE BY EXPECT
ANOTHER SET OF LONG PERIOD WAVE FROM THIS SYSTEM ACCOMPANIED BY
NORTHEAST LOCAL WAVE GROUP. WILL ALSO INCREASE WAVE HEIGHT BY 1
FOOT WITH THIS WITH VERY COLD AIR MOVING OFF-SHORE BEHIND LOW
COMBINING WITH PERSISTENT INCOMING LONG PERIOD
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR MEZ001>006-010-
011-031.
WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR MEZ015>017-029-
030-032.
MARINE...STORM WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...KHW
MARINE...KHW/MIGNONEHazardous weather outlook, Dec 27, 2:39 AM EST, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 239 AM EST THU DEC 27 2012 MEZ001>006-010-011-031-280745- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- 239 AM EST THU DEC 27 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ015>017-029-030-032-280745- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-NORTHERN WASHINGTON- 239 AM EST THU DEC 27 2012 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ050>052-280745- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 239 AM EST THU DEC 27 2012 ...STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.